How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Muneeb Ali Your Own Question
Dr. Muneeb Ali
Dr. Muneeb Ali, Doctor
Category: Medical
Satisfied Customers: 6692
Experience:  MBBS, MD, MCCM. Currently working in Critical Care Medicine with 10 year experience in Medicine
22950887
Type Your Medical Question Here...
Dr. Muneeb Ali is online now
A new question is answered every 9 seconds

Patient age 74. Heart bypass surgery in 2012; stent inserted

Customer Question

Patient age 74. Heart bypass surgery in 2012; stent inserted in coronary artery in April 2016. Patient has acid reflux, high chorlostol; high bp, taking blood thinners; clinical depression. Current symtoms(for 2 months) include becoming hot and clamy after eating; Sometimes there is mild nausea and feeling faint as if you were going to pass out.
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. Muneeb Ali replied 1 year ago.

Hi,

Im sorry to hear about your symptoms. Now from what you are describing it is possible that you could have developed autonomic neuropathy. this is a condition in which the autonomic nervous system has been damaged because of a number of underlying conditions e.g diabetes however in some cases the underlying cannot be determined. The hot and clammy feeling after eating could be a sign of this condition as well as dizziness and lightheadedness. This would worsen when you stand up from a sitting position. In autonomic neuropathy there can be a marked drop in BP on changing postures. Now as i said the causes can be numerous, this could be due to amyloidosis which is an abnormal protein which is deposited in various organs of the body, autoimmune diseases can be a cause as well which should be considered. The treatment for autonomic neuropathy usually involves treating the underlying cause and in some cases drugs like midodrine can be used.

the possibility of other GI disorders cannot be ruled out at the moment however if the MRI of the pancreas and liver as well as the gallbladder are normal then they can be ruled out to begin with.

As you are planning to see an endocrinologist, it would be wise to get tested for thyroid disorders as well. Hyperthyroidism can lead to symptoms like these alongwith other hormonal disorders.

In short i think you may benefit from a workup for autonomic neuropathy as well as looking into the thyroid as a cause for this problem. Ill be happy to answer any more questions which you might have

Do you have any more questions?

Please leave a POSITIVE (3 – 5 stars, preferably 5) rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating. You can also ask questions from me directly by going on the link below,

http://www.justanswer.com/medical/expert-dr-muneeb-ali/